I don't even know where to start. Like some other people in this forum I started taking paxil( heretofore to be refered to as Pax-Hell) after september 11th. I am a native New Yorker and I was very effected by the events of that day.I lost a couple of friends due to the acts of cowardice of 19 men that I assure you are not in heaven with 70 virgins each. This not being a political or theological website I wont continue down this path, here goes my story about a couple of nasty little pink pills:
Normally an upbeat person and not very nervous or panicked I had , had trouble sleeping and quite honsetly I had a very, very negative feeling towards our friends in the Muslim community. I was angry, I wanted to get even, I had no control of what was going on and I wanted help in the form of some medication so I would seriously not go out there and commit some sort of stupid hate crime that would solve nothing and make me feel even more horrible. I've never done anything like that in my entire life prior to 9/11 but 9/11 really really threw my off.
I went to an acclaimed Psycho-Pharmocologist. He prescribed 40mg's !!! of Pax-Hell and another drug called Klonapin. I started feeling better almost instantly. Life got back to normal I started thinking a lot more rationaly and I was swinging and happy again as Austin Powers would say............then the wrecking ball swung.
Pax-Hell started to do strange things to me after a couple of months
of taking it. We ( my doctor and I) started to expiriment with different
dossages to find a balance. WE NEVER FOUND ONE!!!.....I went back up I
went back down.....up, down, up, down,up, up, down ,down I felt like I
was doing the Psychopharmocological version of the Watusi!We coudnt find
the happy medium...Oh did I mention I COUDNT HAVE SEX AT ALL WITH MY WIFE!....(
I had mentioned to My Dr. that I could get to "Flagstaff" but
not to "Eureka" ok, get it?, I know that's crude but it gave
him a much needed chuckle and a plan for me...THAT WAS THE FINAL DESCISION
MAKER FOR ME and Doc. So......( catching my breath now... ) Me and my
Dr. decided to ween me for a month down from 40mg to ZERO!....I am now
on day 4 going into day 5 of ZERO. ZERO IS HELL.Gong from 10 mg's down
to ZERO is 100% reduction, also the same can be said for going from 5mg
down to zero. BOTH SUCK.My Dr is out of town due to the holiday and hi!
Let's describe to you what's going on and what you may feel on any given day "4" of being off Pax-Hell, shall we?
1. swooshie sounds whenever I move my eyes...hard to explain but move your eyes around in your head rapidly and as a normal person you feel nothing.....Right?.....But as me, "DR WITHDRAWAL" I hear what sounds like Radio Free Estonia on a shortwave transistor radio.......it's horrible.I am my own science fiction movie with sound effects and everything. Fun for the whole family!
2. The dreams....Have I mentioned yet that unlike a bunch of the other folks here sleep hasnt been a problem since stopping?..I get about 14 hours a day......The dreams are insane, everything I can think of that is horrible that could happen to me in my career and in my married life has come to fruition in the last 5 days during my somnia marathons after being off this devil drug.So now I try to fight sleeping because who wants to feel worse while sleeping? Nuff said about the dreams.
3. I cant walk, I cant run, I get dizzy when I do anything. I have nothing funny to say about this. My cat hates me now. ( maybe that was sort of funny) Humor has been the only thing that Ive had to hold on to, if I wasnt such a wiseass I most definitely would have hurt someone by now.
4. One good thing....is that I have my sex drive is back.....but, at the same time try having sex when you are DIZZY,NAUSEAS,ANGRY and generally a bastard.....so....chalk up one good thing that I notice coming back to me ( no pun intended ) but with no way to impliment my re-found libido.... Alas,I am not terribly happy.
5. This sight is amazing. Just to know that half the planet ( there are
a lot of posts here ) is feeling the same way I do helps in a lot of ways.
I still feel like a bucket of sewage but at least I know there are a lot
of other folks out there going through the same thing.I think a lot of
Dr's just give this drug to people not knowing much about it and also
when it isnt needed, so the makers of this drug although bastards arent
to be blamed competely. I read the little white booklet that came with
my first prescription cover to cover and although Im no chemist I didnt
notice one thing about ADDCITION....and insane side effects upon stopping
the medication. They are guilty of not informing a lot of people about
some horrible side effects.Im glad the media is taking notice of this
but more could be done and Im sure as soon as Barbra Walters step neice
has a nervous breakdown or Peter Jennings gets the shakes from stopping
if he is in fact on Paxil...we'll hear a lot more abou!
The only thing that I cant stand is that there is no real time line for withdrawl.It seems to be a case by case scenario for all involved. I felt great for like an hour and half last night and thought...ITS OVER!....only to get really dizzy again when I woke up this morning. I will write more in a couple of days if I feel better, otherwise, this is a nightmare of sorts and I want it to stop. I can see how certain people just break down in tears behind this. I almost wish I could, it just doesnt seem possible to me. It may help though, who knows, you cant force something like that though. Maybe I'll watch "Ol Yeller" tonight and see if I fall apart.
I wish all of you out there going through this "carl lewis" level speed in your recovery. I never want to go through this again. I want this to end when I wake up tomorrow, I dont think it will though. I took all of next week off from work. Maybe I'll have good news for you in a couple of days.
Be well. BEAT THIS BASTARD!!!!!! think positive thoughts and drink a lot of water!
Adam Dorn 7/7/02...NYC